Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 84, NWS New York, NY
NWS New York, NY issued this small craft advisory at Sep 7, 2017, 3:57 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2017, 3:57 AM EDT (07:57 UTC)
- Expired
- Sep 7, 2017, 3:11 PM EDT
- In force
- 11 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
670 WHUS71 KOKX 070757 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 357 AM EDT THU SEP 7 2017 ANZ350-353-355-072100- /O.CAN.KOKX.SW.Y.0022.000000T0000Z-170907T2200Z/ /O.NEW.KOKX.SC.Y.0084.170907T0757Z-170908T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 357 AM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
931 WHUS71 KOKX 071911 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 311 PM EDT THU SEP 7 2017 ANZ350-353-355-080815- /O.CAN.KOKX.SC.Y.0084.000000T0000Z-170908T1000Z/ /O.NEW.KOKX.SW.Y.0023.170907T1911Z-170910T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 311 PM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS, WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER THAT BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 1:54 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 7, 1:54 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service New York NY
154 AM EDT Thu Sep 7 2017
.SYNOPSIS...
A cold front gradually moves east of the area tonight into early
Thursday. Another cold front will pass through on Friday, followed
by strong high pressure building in from the Great Lakes from
Saturday into Monday. A warm front will then slowly approach
from the south from Tuesday into Wednesday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Made minor adjustments to temperatures and dew points to better
match current observations as the cold front continues to move
off to the east. Showers will continue to move across the area
tonight, with a few rumbles of thunder possible as well before
midnight. As the showers move off to the east and winds become
light and variable, patchy fog is possible across the Lower
Hudson Valley and parts of northeast New Jersey early Thursday
morning.
Cold front lies across far eastern Long Island and southeastern
Connecticut. Upper trough axis remains to the west and the
region will lie within the right entrance region of a strong jet
streak to the north. A weak wave of low pressure will ride
along the front tonight, producing another round of showers. A
few rumbles of thunder are possible, but no severe weather is
expected due to limited instability. Do not anticipate any
widespread flooding, but some localized minor urban flooding is
possible. Rainfall amounts around a half inch to an inch and a
half are forecast, highest across eastern portions of the area.
Showers begin to taper off from west to east after 06z as the large
scale lift shifts away and the front moves offshore.
Cooler and drier air works in from the north and west late tonight
with lows in the 50s west to lower 60s east.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Cold front moves well offshore on Thursday. Upper trough hangs back
to the west with energy rotating around the base and overhead. The
atmosphere drys out considerably as the deepest moisture is
progged to be offshore. However, a surface trough may hang back
a bit and an isolated shower cannot be ruled out inland in the
afternoon. Otherwise, partly cloudy conditions return by the
afternoon. High temperatures will be in the lower and middle
70s.
High pressure builds to the south Thursday night. Mostly clear skies
expected overall with just a few more clouds inland due to the
proximity of the upper trough axis aloft. Lows will be in the 50s.
The high risk of rip current development at the ocean beaches will
continue on Thursday.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
An upper trough swinging across will also push a second cold front
through on Friday. There should be enough low level moisture present
for some showers, mainly inland. Forecast soundings, while weakly
unstable, do not look conducive to thunder, but still might produce
gusty winds given both dry sub-cloud and mid level air.
Strong high pressure will then build across Great Lakes from
Saturday into Monday. Clouds should gradually increase Monday
afternoon and night as upper level outflow from Hurricane Irma
streams in aloft, then chances for rain should increase Tuesday into
Wednesday as a warm front marking the boundary between the
continental air mass in place and the tropical air mass in which
Irma is embedded gradually approaches.
No direct impact from Irma is expected through the forecast period,
but a high rip current risk may be possible for much of this time
frame via incoming ocean swells from Hurricane Irma. For further
details on Irma please refer to National Hurricane Center advisories
and forecast products.
Temps will be at least 5-8 degrees below average through the period,
and as much as 10 degrees below average on Sat, as high temps reach
no higher than the mid/upper 60s well inland, and struggle to reach
70 elsewhere.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Low pressure and a cold front was exiting the twin forks of Long
Island at 06z. Scattered showers remain behind the low, moving
east northeast, ending across the eastern terminals by 10Z.
Conditions will be mainly VFR with periods of MVFR to IFR
ceilings, especially along the coast until the showers end.
North to northeast winds around 10 KT shift to the NW and W as
the low departs to the east early this morning. Gusts up to 20
KT will be likely for several hours after 16Z.
.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.Late Thursday night-Monday...VFR. A chance of afternoon and
early evening showers Friday.
&&
.MARINE...
Small craft advisory for hazardous seas continues through Thursday
on the ocean due to southerly swells from distant hurricane Irma.
Small craft advisory due to hazardous seas remains in effect for the
ocean through Thursday. This will likely need to be extended further
as these swells may continue into Friday. Otherwise, conditions on
the waters will be below SCA levels through Thursday night.
&&
.HYDROLOGY...
Rainfall through the remainder of the night is forecast to
range from around 0.5" west to 1" east. Locally higher amounts
are possible. The main threat will be localized minor urban and
poor drainage flooding.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk through this evening for NYZ075-080-081-
178-179.
NJ...None.
MARINE...Small Craft Advisory for hazardous seas until 6 PM EDT this
evening for ANZ350-353-355.
&&
SYNOPSIS...Goodman/DS
NEAR TERM...FEB/DS
SHORT TERM...DS
LONG TERM...Goodman
AVIATION...MET
MARINE...Goodman/DS
HYDROLOGY...Goodman/DSHazardous weather outlook, Sep 6, 4:24 AM EDT, 23 hours 33 minutes before
Hazardous Weather Outlook National Weather Service New York NY 424 AM EDT Wed Sep 6 2017 NYZ075-080-081-178-179-070830- Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk- Southern Queens-Southern Nassau- 424 AM EDT Wed Sep 6 2017 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The potential for an extended period of high rip current risk exists through this weekend as swells from distant Hurricane Irma build towards the area. Refer to the latest statements from the National Hurricane Center for the latest information on Irma. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-070830- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk- Northern Queens-Northern Nassau- 424 AM EDT Wed Sep 6 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-070830- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 424 AM EDT Wed Sep 6 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 10:35 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 3 hr |
| Sep 7, 3:11 PM EDT | Small Craft Advisory for Hazardous Seas | OKX | 67 hr |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.